Oh I had SUCH good intentions to join in last week while I was on holiday but alas, I was too busy doing things like archery, Segway & quad bike riding, laser quest and even paintball! I am very achey now and I have quite a few bruises, most of them are from the archery would you believe – my chest kept getting in the way… ouch!!
Now you might be thinking, is this the same poor woman who was struggling to stand up a couple of weeks ago? YES it is!! I’ll come back to that at the end though for those who want to know, because this is about my desk and not about my dizziness. I did come home to a lovely ATC from Angela and a couple of messages asking if the orangey ATC that people had received was possibly from me. Oops. Mine that I kept is on the right of this pic so if I was a dufus and left the back blank, you might recognise it and be able to solve the mystery!
Here, on my desk this week though I am finishing off my travel journal to capture the memories of last week while they are still fresh in my mind. I always have such good intentions about remembering the information for my holiday albums and then it is sometimes (often) many years before they actually get scrapped. I’m still finishing an album for a holiday a few years ago, which I was working on when I blogged from my old home. Edit – I just went back and checked when it was… 2012… just 9 years behind then…
For our last few holidays I’ve taken a travel journal to keep notes in so that I don’t come back to scrap them 9 years later without a clue what the photos are about. It also gives me a bit of crafty time while we’re away. In typical crafter fashion, I take FAR too much with me, much of which doesn’t get used, and this time I also underestimated how busy we would be doing ‘all the things’. However, it’s actually the first time I have kept up with my notes (2-3 days behind at most) and I put that down, in part, to the ADHD meds. They are a stimulant (like speed) but for people with ADHD rather than getting us ‘wired’ it actually reduces the chaos a bit, like fixing a dodgy clutch on a car – you get a smoother acceleration and deceleration instead of bunny hopping down the road and then stalling totally. And this is where we return to the issue of the dizziness / other random symptoms so please feel free to scroll to the bottom and avoid this bit for a MUCH quicker read, I won’t be offended.
So… it’s a bit silly really. I mentioned my ADHD meds, which are fairly new but I’ve been taking them long enough to know that they don’t have any side effects for me (other than dry mouth and eyes). So, there I was, trucking along on the meds and feeling okay. I have to keep an eye on my blood pressure and I’m not allowed to take certain other types of medication with them but other than that, it’s all good. And then we came out of lockdown and started socialising a little bit. I was so happy to go out for a coffee with a friend again – large skinny wet latte to drink ‘in’ please! Presented in a couple of sentences like this, it’s obvious what happened – massive stimulant overdose from the combination of meds and caffeine (I have decaff at home). Except that I’ve been drinking huge lattes for years and no-where does it say don’t mix those meds with caffeine. I was so ill for 10 days that I didn’t bother to take my meds so again it didn’t look like the combo was to blame, especially as people normally get a headache for a few hours and then that’s that. I made the connection after 2-3 more coffee’s around and about over the next couple of weeks and then I starting researching it. Sure enough, different things (like HRT!) make you susceptible to the effects of caffeine, other stimulants obviously being one of them! If you have a big enough reaction (which I did because Costa is the MOST caffeinated coffee you can buy) you can be affected for days. It imoacts your adrenal system to give the symptoms of a kidney infection (back pain, wee-ing every 30 minutes during the night) which led to incredible headaches and dizziness from interrupted sleep as well as a massive ‘hangover’ for days. Which I then unknowingly topped up with more coffee. I’m glad it happened like it did because if it had been outside of lockdown I would have put it down purely to the medication itself which I then would have had to stop. Silver linings and all that! I don’t have caffeine every day (in normal times) so I didn’t think the normal downsides applied to me, however, looking at some of the other issues it can cause, I’m left wondering if I actually had a sensitivity there to begin with. I also learned that I might be reacting to sugar as well (have been for years, nothing to do with medications) so I’m currently experimenting with chocolate to test the theory. Hence the huge Toblerone on my desk (Christmas present from my out-laws after finally being able to visit!) I will report back, of course. All in the name of science…
This Wednesday morning sees the Toblerone gone from my desk and no chocolate in the house for the next phase of testing. I’m already grumpy at the thought so please do pop in and say hello via Julia’s linky. I’ll put the kettle on. Is decaf okay with you?
Bye for now x